MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-120-120
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician had intended to use an everflex entrust 7x120x120 to treat a plaque lesion in the left proximal sfa.The lesion was moderately calcified and had a length of 100 mm.The artery was 6 mm and had 80% stenosis.No abnormalities were reported in relation to the patient's anatomy.The procedure used a 7 fr non medtronic sheath and a 0.035" guide wire.The everflex entrust device was prepped as per the ifu.The packaging of the device was fully intact.It was noticed after the stent entered the patient that the stent was the incorrect length.This was identified by measuring using fluoroscopy and the markers.The stent was removed from the body and was not deployed.The procedure was completed by pre-dilating the lesion with a size 6 pre-dilation device and using a 7x100 everflex entrust stent.No patient injury was reported.The physician had intended to use an everflex stent with entrust delivery system, 7x120x120 to treat a plaque lesion in the left proximal sfa.The lesion was moderately calcified and had a length of 100 mm.The artery was 6 mm and had 80% stenosis.No abnormalities were reported in relation to the patient's anatomy.The procedure used a 7 fr non-medtronic sheath and a 0.035" guide wire.The everflex entrust device was prepped as per the ifu.The packaging of the device was fully intact.It was reported that after the stent entered the patient¿s body, it was noticed that the stent was the incorrect length.This was identified by measuring using fluoroscopy and the markers.The stent was removed from the body and was not deployed.The procedure was completed by pre-dilating the lesion with a size 6 pre-dilation device and using a 7x100 everflex entrust stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional info: device evaluation summary: the device was returned for evaluation.The printed strain relief on the returned entrust delivery system indicated that it contains a 7mm by 120mm stent, which corresponds with the returned shelf carton label.Several kinks were noted in the entrust delivery system catheter.Backlighting was used to determine if the stent was still within the entrust delivery system, the location of the proximal end of the stent, and the location of the distal end of the inner guidewire lumen/pusher.The proximal end of the stent was marked on the outer sheath with permanent marker.The length of the stent within the entrust delivery system was approximately 6cm.The distal tip was examined: no abnormality or deformity was found.Sanguine residue was noted within the lumen of the outer sheath and on the exterior of the outer sheath.A 20cc water filled syringe with manometer was attached to the proximal hub luer lock the entrust delivery system was pressurized to 20 atm before the sanguine residue within the entrust lumen began to exit the distal tip of the delivery system.A 0.035¿ guidewire was loaded through the distal tip and would only advance to kink in the catheter.The red locking pin and tube were removed from the entrust delivery system handle with ease.The thumbwheel was advanced and the stent deployed with ease.The stent was examined no abnormality or deformity was noted.The overall length of the stent was 60mm and the diameter of the stent was 7mm.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6960377
Report Number2183870-2017-00458
Device Sequence Number11086971
Product Code NIP
UDI-Device Identifier00821684051467
UDI-Public00821684051467
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVD35-07-120-120
Device Lot NumberA476301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2183870-11-06-2017-001-R
Patient Sequence Number1